Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 411, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 7, 2008, 7:12 PM EDT for Paulding County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 7:12 PM EDT (23:12 UTC)
- Expired
- Jul 7, 2008, 8:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:24 PM EDT | TSTM WND DMG | Dallas, GA | SEVERAL TREES DOWN IN THE DALLAS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 072313 SVRFFC GAC223-080000- /O.NEW.KFFC.SV.W.0411.080707T2312Z-080708T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 712 PM EDT MON JUL 7 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PAULDING COUNTY IN NORTHWEST GEORGIA * UNTIL 800 PM EDT * AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 4 MILES NORTH OF DALLAS...MOVING EAST AT 9 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HOPE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8474 3388 8472 3394 8495 3408 8491 TIME...MOT...LOC 2312Z 274DEG 8KT 3399 8485 $$
2 follow-up statements
000
WWUS52 KFFC 072332
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT MON JUL 7 2008
GAC223-080000-
/O.CON.KFFC.SV.W.0411.000000T0000Z-080708T0000Z/
PAULDING GA-
732 PM EDT MON JUL 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN PAULDING COUNTY...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED
3 MILES NORTH OF NEW HOPE...MOVING EAST AT 14 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE AFFECT AREAS NORTH AND EAST OF
DALLAS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3408 8486 3408 8474 3403 8473 3402 8474
3401 8473 3398 8473 3393 8473 3395 8486
TIME...MOT...LOC 2332Z 251DEG 12KT 3402 8478
$$000
WWUS52 KFFC 072354
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT MON JUL 7 2008
GAC223-080004-
/O.EXP.KFFC.SV.W.0411.000000T0000Z-080708T0000Z/
PAULDING GA-
754 PM EDT MON JUL 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PAULDING COUNTY
WILL BE ALLOWED TO EXPIRE AT 800 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS
BUT REMAINS STRONG ENOUGH TO PRODUCE VERY HEAVY RAINFALL...SMALL HAIL
FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH THROUGH 830 PM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3408 8486 3408 8474 3403 8473 3402 8474
3401 8473 3398 8473 3393 8473 3395 8486
TIME...MOT...LOC 2354Z 251DEG 12KT 3404 8470
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:55 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 7, 6:55 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 PM EDT MON JUL 7 2008 .UPDATE... WILL RAISE POPS TO CHANCE CATEGORY IN NORTH GA FOR TONIGHT DUE TO CONVECTION FIRING ALONG A RESIDUAL THETA-E BOUNDARY LYING FROM ROME TO HELEN. WEAK UPPER LEVEL SUPPORT FROM DECAYING MCV WILL HELP KEEP THE CONVECTION ALIVE PAST MIDNIGHT. SOME MAY APPROACH SEVERE...BUT NOT EXPECTING MUCH MORE THAN THAT. MODIFIED SKY COVER AND TEMPS FOR TONIGHT...AS WELL. .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS SOME CU DEVELOPING ACROSS THE REGION BUT IT IS VERY LOW TOPPED COMPARED TO THE LAST TWO DAYS. THERE ARE SOME SCT SHOWERS MAINLY ACROSS OUT SERN SECTIONS WITH SOME ISOLATED TSRA BUT THINGS ARE NOT DEVELOPING AS RAPIDLY TODAY. THE UPPER LEVEL TROUGH AXIS IS IS JUST EAST OF OUR AREA AND ALLOWING THE UPPER LEVEL RIDGE OVER THE NORTHERN GULF TO WORK INTO W GA. THE TROUGH IS EXPECTED TO CONTINUE MOVING SLOWLY EAST AND MOVE OFF THE MID ATLANTIC COAST BY 12-18Z WED. WE WILL GET INTO MORE UPPER LEVEL ZONAL FLOW AS THE RIDGE CONTINUES TO BUILD OVER THE GULF COAST STATES. THE CURRENT GFS LOOKS TO HAVE INITIALIZED VERY WELL WHEN COMPARED TO THE CURRENT WV LOOP. A LARGE MOISTURE PLUME EXTENDING FROM THE MID ATLANTIC STATES DOWN ALONG THE COAST AND OUT INTO THE GULF IS REPRESENTED WELL IN THE MODELS. THEY SHOW THIS PLUME STAYING FAIRLY STATIONARY THROUGH TUE AND THEN GETTING CAUGHT UP IN THE DEVELOPING ZONAL FLOW. THERE ARE A FEW LITTLE SHORTWAVES MOVING OUT OF THE SOUTHERN PLAINS WED/THU BUT THEY MAINLY MOVE ACROSS TN/KY. THEY WILL KEEP GA UNDER A NICE AREA OF MOISTURE SO WILL KEEP DIURNALLY DRIVEN CHANCE POPS IN THE SHORT TERM. TEMPS SHOULD BE VERY CLOSE TO SEASONAL NORMS ALSO. .LONG TERM /THURSDAY THROUGH MONDAY/... THE UPPER LEVEL TROUGH MOVING OFFSHORE WED WILL MAKE ROOM FOR THE DEVELOPING UPPER LEVEL RIDGE BUILDING OVER THE NORTHERN GULF. THIS RIDGE WILL BRING IN GOOD ZONAL FLOW THROUGH THE WEEKEND AND KEEP A NICE CAP ON THE ANY CONVECTIVE DEVELOPMENT THROUGH DAY 7. DIURNALLY DRIVEN INSTABILITIES AND MOISTURE WILL BE AVAILABLE BUT THIS RIDGE WILL KEEP ANY CONVECTIVE ACTIVITY TO A MINIMUM. WILL CONTINUE WITH CURRENT THINKING OF CHANCE POPS EACH DAY IN THE EXTENDED. GUIDANCE TEMPERATURES CONTINUE TO ADVERTISE NEAR SEASONAL NORMALS THROUGH NEXT WEEK AND SEE NO REASON TO MAKE ANY CHANGES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 89 68 91 69 / 20 30 20 30 20 ATLANTA 70 89 70 90 70 / 10 20 10 30 20 BLAIRSVILLE 64 85 64 84 65 / 20 30 20 30 30 CARTERSVILLE 66 91 66 90 68 / 10 20 20 30 30 COLUMBUS 70 91 73 91 73 / 10 30 10 30 20 GAINESVILLE 69 87 69 89 70 / 10 20 20 30 30 MACON 69 92 70 94 73 / 20 40 20 40 20 ROME 69 93 69 92 70 / 10 20 20 30 30 PEACHTREE CITY 65 90 67 89 69 / 10 30 10 30 20 VIDALIA 69 90 71 92 71 / 50 50 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 AM EDT MON JUL 7 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 552 AM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON OVER CENTRAL GEORGIA. .SYNOPSIS... DEEP MOISTURE WILL REMAIN OVER MUCH OF THE AREA AS AN UPPER LEVEL WAVE PULLS NORTHWARD INTO THE MID-ATLANTIC STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR ISOLATED THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM. .DISCUSSION... A WEAK IMPULSE WILL MOVE ACROSS PORTIONS OF CENTRAL AND EAST GEORGIA AS THE UPPER WAVE PULLS NORTHWARD TODAY. WITH GOOD MOISTURE AVAILABLE...THIS IMPULSE WILL COMBINE WITH DAYTIME HEATING TO AID IN THUNDERSTORM DEVELOPMENT...MAINLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO ATHENS LINE. WITH CAPE VALUES OF 1000 TO 1500 AND LIFTED INDICES BETWEEN MINUS 1 TO MINUS 3... ISOLATED STORMS COULD BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 7, 6:42 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 642 PM EDT MON JUL 7 2008 GAZ020-030-031-072315- 642 PM EDT MON JUL 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN NORTHWEST PAULDING...NORTHEAST POLK AND SOUTHWEST BARTOW COUNTIES UNTIL 715 PM EDT... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TAYLORSVILLE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS PAULDING...POLK AND BARTOW COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STILESBORO...TAYLORSVILLE...EUHARLEE AND ARAGON.
Special weather statement, Jul 7, 6:49 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 649 PM EDT MON JUL 7 2008 GAZ082-083-072315- 649 PM EDT MON JUL 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN TWIGGS AND BIBB COUNTIES UNTIL 715 PM EDT... AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RUTLAND OR ABOUT 5 MILES SOUTH OF MACON DRIFTING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS TWIGGS AND BIBB COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SKIPPERTON...RUTLAND...HUBER...PAYNE AND MACON. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:43 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 47 min |
| Jul 6, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 19 min |
| Jul 7, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.